MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.No product has been returned as of this report.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The dhrs (device history review) for the fs libre reader were reviewed and the dhrs showed the fs libre reader passed all tests prior to release.The dhrs (device history review) for the precision test strips were reviewed and the dhrs showed the precision test strips passed all tests prior to release.Retain testing was performed for precision strips and all units performed in specification and passed.If the product is returned, the case will be re-opened, and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving a high reading from their adc blood glucose meter.Customer reported a high reading of 14.4 mmol/l which was higher than a lab reading of 3.6 mmol/l.The results when plotted on a parkes error grid fell into the "d" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated with returned test strips.Visual inspection has been performed on the reader and no issues were observed.Meter powered on with button depression and strip insertion.Control solution testing was performed and no issues were performed.All results were within range specification.No malfunction or product deficiency was identified.Therefore the issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key12911080
Report Number2954323-2021-94076
Device Sequence Number3510751
Product Code NBW
UDI-Device Identifier00093815707455
UDI-Public00093815707455
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number98814-65
Device Catalogue Number70745
Device Lot Number75001J61
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite